I've been taking blood pressure medications for about 3 years, about the same amount of time I've been on Famciclovir, and I think there may be a connection. When I stop taking the Famvir/Famciclovir for a few days, my blood pressure seems to be lower and I feel more relaxed. I would hate to think that taking the Famvir is the cause of all the blood pressure medications I'm taking (3) because I don't feel at healthy as I used to and don't want to be taking all these drugs. Should I try another one, and are there any new drugs or treatments out there for treating HSV?
Does Famviar or Famciclovir have any affect or cause hypertension?
- 6 Aug 2012 by Maxwell2012
- 4 February 2019 (6 weeks ago)
- famvir, herpes simplex - suppression, famciclovir, hypertension, herpes simplex, mucocutaneous/immunocompetent host, herpes simplex, mucocutaneous/immunocompromised host, blood disorders, medication, blood pressure
Raised blood pressure is not a reported side effect of Famvir.
There are no new drugs out there to prevent outbreaks, treatment remains the same. There are other antivirals which you could try instead but they are all very similar. Talk with your doctor about how you are feeling. All the best.
I don't know about the hypertension issue as I haven't used this medication, but I think any medication can cause almost any side effect in different people. It may not be new, but I've used Valcyclovir for many years for preventative care and have never had an issue. I have hypertension but that is because of kidney failure and I do not believe there is any link between the 2.
High blood pressure is not listed as a side effect for Valacyclovir, either, but it definately caused high blood pressure for me, and at at least one other person. (That other person self-reported to the FDA that Valacyclovir caused high blood pressure for him/her.)
My blood pressure seemed to be creeping up over a period of weeks and it got to where it would spike at 181/101 but it would drop down pretty quickly to around 140/90 or so. Before I started taking it my BP was normal and even slightly hypotensive.
My MD wanted me to see a cardiologist about the high BP but while I was waiting for the cardio appointment to come up, I decided to experiment based on the one person who self-reported high BP from Valacyclovir.
I stopped the Valacyclovir, and within 4 days my BP was totally normal again. Glad I took the time to experiment.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Aug 2018 • 4 answers
Updated 16 Feb 2015 • 1 answer
Updated 10 Jun 2015 • 1 answer
Posted 3 Dec 2018 • 0 answers
Posted 5 Jan 2019 • 0 answers